Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Stopped taking atenelol, chlorothalidone. Started taking lisinopril. Having anxiety. Safe remedy?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4498 Questions
My dr. had me stop taking Atenelol/Chlorothalidone 50/25 and switch to Lisiniprol the following day. I am on day two of the Lisiniprol and I have been having anxiety about the possibilty of having withdrawal symptoms (ie herat attack) from stopping the Atenelol cold XXXXXXX My blood pressure seems to be about the same it was (I have an at home monitor), but I have been having off and on palpitations today that got me worried.
Posted Sat, 30 Mar 2013 in Medicines and Side Effects
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

Lisinopril is better in some aspects.

The usual dose of chlorothalidone of late has been reduced 12.5 mg in most cases.

Atenolol is a beat blocker – has actions also on anxiety, angina, heart rate and so on. It should not be stopped suddenly, but tapered step-wise over a period of time – to avoid rebound, which probably s the case with you now.
Continue Lisinopril / take atenolol (alone / not with chlorothalidone)) at half the dose (25 mg) for about a a week / reduce by further half (12.5 mg) in the next week / then alternate days for 2 or 3 doses and stop. All will be well

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Stopped taking atenelol, chlorothalidone. Started taking lisinopril. Having anxiety. Safe remedy? 6 minutes later
How XXXXXXX can rebound be? I am worried because I do not have any atenelol to take.
Answered by Dr. Anantharamakrishnan 18 minutes later
Not very much - considering you are already on day two.
No need to worry
It may be available - in another brand name, from different company / check with local pharmacy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor